Alert archive / California / High Wind Warnings in 2005

High Wind Warning 1, NWS Sacramento, CA

December 30, 2005

NWS Sacramento, CA issued this high wind warning at Dec 30, 2005, 2:05 PM PST. It took effect at Dec 30, 2005, 10:00 PM PST. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 30, 2005, 2:05 PM PST (22:05 UTC)
In effect from
Dec 30, 2005, 10:00 PM PST
Expired
Dec 30, 2005, 9:46 PM PST
In force
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 302205
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
205 PM PST FRI DEC 30 2005

CAZ016>019-067-310600-
/O.NEW.KSTO.HW.W.0001.051231T0600Z-051231T1600Z/
/O.EXT.KSTO.WI.Y.0006.000000T0000Z-051231T0600Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-MOTHERLODE-
205 PM PST FRI DEC 30 2005

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 AM
PST SATURDAY...
...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST
SATURDAY FOR THE CENTRAL AND SOUTHERN SACRAMENTO VALLEY...DELTA...
NORTHERN SAN JOAQUIN VALLEY AND MOTHERLODE. A WIND ADVISORY IS IN
EFFECT UNTIL 10 PM PST THIS EVENING.

WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON TO 20 TO 30 MPH
WITH GUSTS TO 40 MPH OR HIGHER. WINDS WILL CONTINUE TO INCREASE
THROUGH THE EVENING REACHING 30 TO 40 MPH WITH GUSTS TO 60 MPH OR
HIGHER. THE PERIOD OF STRONGEST WINDS ARE EXPECTED TO LAST FROM
LATE THIS EVENING INTO SATURDAY MORNING.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED.
HIGH WIND SPEEDS OR GUSTS MAY LEAD TO PROPERTY DAMAGE.

$$

CAZ013>015-063-064-066-310615-
/O.EXT.KSTO.WI.Y.0006.000000T0000Z-051231T1600Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
205 PM PST FRI DEC 30 2005

...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM PST SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 AM PST SATURDAY FOR
THE NORTHERN SACRAMENTO VALLEY AND SURROUNDING FOOTHILLS AND
MOUNTAINS.

SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL
CONTINUE TONIGHT AND INTO SATURDAY MORNING. THE PERIOD OF
STRONGEST WINDS WILL BE THIS EVENING WITH SOME DECREASE
IN WINDS EXPECTED AFTER MIDNIGHT.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS76 KSTO 310546
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
946 PM PST FRI DEC 30 2005

CAZ016>019-067-311600-
/O.CAN.KSTO.HW.W.0001.051231T0600Z-051231T1600Z/
/O.EXT.KSTO.WI.Y.0006.000000T0000Z-051231T1600Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-MOTHERLODE-
946 PM PST FRI DEC 30 2005

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE HIGH
WIND WARNING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 AM PST
SATURDAY. 

SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH ARE OCCURRING
THROUGH MUCH OF THE CENTRAL AND SOUTHERN SACRAMENTO VALLEY...THE NORTHERN
SAN JOAQUIN VALLEY...AND THE DELTA. EXPOSED RIDGES IN THE
FOOTHILLS OF THE CENTRAL SIERRA ALSO ARE EXPERIENCING STRONG
WINDS. WINDS WILL GRADUALLY BEFORE SUNRISE WITH WINDS DIMINISHING
FIRST IN THE NORTH.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ013>015-063-064-066-311600-
/O.CON.KSTO.WI.Y.0006.000000T0000Z-051231T1600Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
946 PM PST FRI DEC 30 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST SATURDAY...

SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL
CONTINUE TONIGHT AND INTO SATURDAY MORNING IN THE MOUNTAINS OF
NORTHERN CALIFORNIA. THIS INCLUDES THE COASTAL RANGE...MOUNTAINS
OF SHASTA COUNTY...THE FOOTHILLS OF THE NORTHERN SIERRA...AND THE
NORTHERN SACRAMENTO VALLEY. THE PERIOD OF STRONGEST WINDS WILL BE THIS
EVENING WITH SOME DECREASE IN WINDS EXPECTED AFTER MIDNIGHT.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this high wind warning went out at Dec 30, 10:00 AM PST, 4 hours 5 minutes earlier.

Area forecast discussion, Dec 30, 10:00 AM PST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
1000 AM PST FRI DEC 30 2005

.SHORT TERM...
MAJOR STORM SHAPING UP FOR THE REGION THE NEXT COUPLE OF DAYS WITH
SIGNIFICANT FLOOD POTENTIAL DEVELOPING TONIGHT AND SATURDAY. STRONG
ZONAL FLOW ACROSS THE PACIFIC WILL USHER ONE STORM THROUGH THE
REGION TODAY THROUGH SATURDAY WITH A SECOND SYSTEM QUICKLY FOLLOWING
ON THE FIRST/S HEELS ON SUNDAY. INITIAL SYSTEM HAS A TAP TO DEEP
MOISTURE AND STRONG UPWARD VERTICAL MOTION WILL SPREAD SOUTHWARD
TONIGHT AND SATURDAY ACTING ON THE MOISTURE FOR VERY HEAVY
PRECIPITATION. APPEARS THAT A SLOW MOVING FRONTAL BOUNDARY WILL
FOCUS THE HEAVIEST PRECIPITATION NORTH OF INTERSTATE 80 THIS EVENING
BEFORE THE BOUNDARY MOVES SLOWLY SOUTHWARD LATE TONIGHT AND SATURDAY
BRINGING THE FOCUS OF HEAVIEST PRECIPITATION TO THE SACRAMENTO
REGION SOUTHWARD INTO THE NORTHERN SAN JOAQUIN VALLEY. STILL LOOKS
LIKE SOME IMPRESSIVE QPF THE NEXT 36 HOURS WITH 2 TO 4 INCHES OF
RAIN POSSIBLE IN THE VALLEY WITH 5 TO 10 INCH AMOUNTS IN THE
FOOTHILLS AND MOUNTAINS WITH LOCALLY GREATER AMOUNTS POSSIBLE.

IN ADDITION TO THE HEAVY PRECIPITATION...STRONG GUSTY SOUTH WINDS
WILL CONTINUE TO INCREASE ACROSS THE REGION TODAY REACHING THEIR MAX
TONIGHT. MEDFORD TO SACRAMENTO GRADIENT IS ALREADY 17.5 MBS AND
EXPECTED TO CLIMB. LOOKS LIKE THE SOUTH VALLEY AND NORTHERN SAN
JOAQUIN VALLEY WILL POSSIBLY MAKE HIGH WIND WARNING CRITERIA
OVERNIGHT SO WILL BE UPGRADING THE ADVISORY FOR THOSE AREAS SHORTLY.
WINDS ACROSS THE NORTH VALLEY WILL LIKELY DECREASE SOMEWHAT LATER
THIS EVENING AS THE SURFACE BOUNDARY SLIDES SOUTH.

APPEARS THERE MAY BE SOME POTENTIAL FOR SHALLOW SEVERE CONVECTION
SATURDAY BEHIND THE FRONT AS FORECAST SOUNDINGS INDICATE DECENT
CAPES OF 150-250J/KG WITH STRONG LOW-LEVEL VEERING TO THE WIND FIELD
(150-250 M2/S2 0-1KM HELICITIES).  DFR

.LONG TERM...
SUNDAY NIGHT THROUGH FRIDAY...
ON THE TAIL OF THE NEW YEARS WEEKEND STORM WILL BE ANOTHER
SIGNIFICANT PACIFIC WINTER WEATHER SYSTEM, WHICH WILL MOVE
INTO THE INTERIOR OF NORTHERN CALIFORNIA SUNDAY NIGHT INTO
MONDAY.  ALL OF THE MODELS ARE IN PRETTY GOOD AGREEMENT AS
FAR AS MAKING THIS ANOTHER GOOD RAINFALL EVENT FOR MONDAY.
THE AXIS OF THE TROUGH WILL MOVE THROUGH OUR REGION DURING
THE NIGHT MONDAY...WITH SHORT-WAVE RIDGING PROGGED BY BOTH
THE GFS-LONG RANGE AS WELL AS THE EUROPEAN MODEL. WILL LET
THE RESIDUAL SHOWERS ACROSS THE NORTH AND INTERIOR COASTAL
RANGE FOR TUESDAY STAY FOR NOW. TIMING FOR THE NEXT SYSTEM
IS CURRENTLY THURSDAY INTO FRIDAY, SO WEDNESDAY SHOULD SEE
ANOTHER BRIEF RESPITE. RANDY HARTLEY

&&

.AVIATION...
MVFR WITH AREAS IFR CONDS THRU PD WITH TRRN OBSCD AS WET PAC FNT
MOVS THRU NORCAL. WDSPRD STG S-SE WINDS 25-35KT G45-55KT TIL 18Z
SAT. ISOLD -TSRA PSBL.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
    ...FLOOD WARNING CONTINUES FOR PORTIONS OF THE UPPER SACRAMENTO
       RIVER...
    ...SNOW ADVISORY FOR SHASTA COUNTY MOUNTAINS THROUGH NOON TODAY.
    ...WIND ADVISORY FOR NORTHERN AND CENTRAL SACRAMENTO
       VALLEY...SURROUNDING FOOTHILLS AND INTERIOR COASTAL MOUNTAINS
       DOWN TO SOUTHERN LAKE COUNTY THROUGH 7 AM SATURDAY.
    ...WIND ADVISORY FOR SOUTHERN SACRAMENTO VALLEY...NORTHERN SAN
       JOAQUIN VALLEY...DELTA REGION AND MOTHERLODE FROM 10 AM THIS
       MORNING TO 10 AM SATURDAY MORNING.
    ...WINTER STORM WARNING TODAY THROUGH SATURDAY EVENING FOR
       WEST SLOPES OF NORTHERN SIERRA NEVADA & WESTERN PLUMAS COUNTY
       AND LASSEN PARK...
    ...FLOOD WATCH FOR ALL OF INTERIOR NORTHERN CALIFORNIA THIS
       AFTERNOON THROUGH SATURDAY AFTERNOON...

&&
Hazardous weather outlook, Dec 30, 7:00 AM PST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PST FRI DEC 30 2005

CAZ013>019-063-064-066>069-311500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PST FRI DEC 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

A STRONG AND VERY WET PACIFIC FRONTAL SYSTEM MOVING INTO CALIFORNIA
TODAY WILL BRING HEAVY RAIN AND MOUNTAIN SNOW. LARGE AMOUNTS OF
PRECIP AND SATURATED GROUND WILL CAUSE LOCALIZED FLOODING AS WELL AS
STREAM AND MAIN STEM RIVER FLOODING. ISOLATED LOW SNOW LEVELS WILL
BRING SNOW DOWN TO 3500 FEET OVER THE NORTHERN MOUNTAINS WITH
SEVERAL INCHES OF SNOWFALL ACCUMULATION POSSIBLE. STRONG WINDS ARE
ALSO EXPECTED WITH THIS SYSTEM WITH GUSTS UP TO 60 MPH LIKELY OVER
THE HIGHEST ELEVATIONS.

A FLOOD WARNING CONTINUES FOR THE UPPER SACRAMENTO RIVER AT TEHAMA
BRIDGE...VINA WOODSON BRIDGE AND ORD FERRY.

* RIVER FLOOD WARNING........SEE WGUS46 KSTO - FLWSTO FOR DETAILS *

* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

* FLOOD WATCH................SEE WGUS66 KSTO - FFASTO FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KSTO - NPWSTO FOR DETAILS *

* SNOW ADVISORY..............SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

THE VERY STRONG WEATHER SYSTEM MOVING INTO THE NORTH STATE TODAY
WILL BE SHIFTING SOUTHEAST TO THE AREA ON SATURDAY AFTERNOON.
ANOTHER STRONG WEATHER SYSTEM IS FORECAST TO MOVE INTO NORTHERN
CALIFORNIA ON SUNDAY AFTERNOON AND NIGHT. DRIER WEATHER IS EXPECTED
TUESDAY AND WEDNESDAY.

* RIVER FLOOD WARNING........SEE WGUS46 KSTO - FLWSTO FOR DETAILS *

* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

* FLOOD WATCH................SEE WGUS66 KSTO - FFASTO FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KSTO - NPWSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

Nearby

High Wind Warnings in California, 2005Every high wind warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.